My dosage has been about the same throughout these years, but lately, I am having sudden bursts of nose-bleeding from my left nostril only. Blood on my pillows... everywhere! My cardiologist feels I should see a nose specialist and have it cauterized. Any comments would help. Thank you.
I have taken coumadin since July 2005 and used to have nose-bleeds from the left nostril as well. Not too frequent, and a few times on my pillow. Sometimes blowing my nose when I get up would cause a nose-bleed. I take on average 9-11 mg a day. I haven't had a nose-bleed in quite awhile. I moved from Missouri to Wyoming in 1999 and the dry climate here was a big change. I'm not sure if that played into it, but it's much drier here and sometimes my youngest son (not on coumadin) will get nose-bleeds. Membranes in the nose are thin and can bleed easily. If it's real bothersome I would see my regular doctor for his opinion. I know it's a pain so good luck!
Dry climate can definitly have an effect. As long as increases in your INR have been ruled out, you can try keeping the nostrils moisturized with Ocean (Saline) sprays and even putting a small dab of petroleum jelly in the nostril can help. Even if you are not in a dry climate area, the central airconditioning is drying and could contributing. You might also try a humidifier in your bedroom at night.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jan 2010 • 2 answers
I have pecarditis and blood clots in leg, I take coumadin. father had intesitnal bleeding,he passed?
Posted 12 Aug 2010 • 1 answer
Posted 5 Apr 2011 • 5 answers
I had traces of blood in my semen before starting coumadin therapy for blood clots. Would it be safe
Posted 16 Jan 2012 • 1 answer
Posted 5 Dec 2012 • 5 answers